MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information was requested but not provided.The best estimate date is between (b)(6) 2021 and (b)(6) 2021.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain suspect product for evaluation; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was unhappy with the intraocular lens (iol) implanted in both eyes.The patient had ¿trouble¿ upon waking up from surgery and was unable to ¿see much on anything at first with the 1st lens everything had an extension to the border and very blurry.¿ the patient was unable to see far away and had to wear glasses.The patient reported that the doctor advised that the patient's brain was not adapting to the lenses.After a month, the patient was able to see mid-range and close up enough to read, but still difficulty with distance.The patient had an iol exchange in both eyes.Another johnson & johnson iol was implanted as replacement (left eye/os: different model, diu150, different diopter of 14.5, cylinder 1.50; right eye/od: different model, diu150, same diopter, cylinder 1.50).The patient reported that the lens exchange surgery was "horrific," as the lens had to be cut in half in the eye in order to be removed and the patient can now see a bulge/cut on eye which the patient's thinks is scar tissue from the incision on the "outer side." no further information was provided.Through follow-up with the doctor, it was learned that the patient had 20/20 visual acuity in both eyes without correction and j2, but continued to report not being able to see anything.The doctor sent the patient to a retina specialist who reported there were no issues, so the doctor performed the iol exchange for both eyes.The doctor reported that the patient does not have any relevant pre-existing conditions that would be contributing to the issue, however, the patient has narrow angles and previously underwent laser peripheral iridotomy (lpi).There was no patient injury, or surgical or medical interventions required.The doctor confirmed that the patient did not have any scarring in either eye.No further information was provided.This report is for the od event.A separate report is being submitted to capture the os event.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14002797
Report Number3012236936-2022-00851
Device Sequence Number5103826
Product Code HQL
UDI-Device Identifier05050474750524
UDI-Public(01)05050474750524(17)240714
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU125
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite